Arkansas, 2016Flooding in Arkansas, May 1 to 14, 2016
May 1 to 14, 2016 · NWS LZK · 7 events in 5 counties and zones
Heavy rain in April brought flooding to several rivers in Arkansas in May.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rain in April brought flooding to several rivers in Arkansas in May.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 30, 1:55 PM CST, 10 hours 5 minutes earlier.
Area forecast discussion, Apr 30, 1:55 PM CST, 10 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
255 PM CDT SAT APR 30 2016
.SHORT TERM...TONIGHT THROUGH MONDAY NIGHT
LAST OF THE RAIN MOVED OUT OF ERN AR ARND MIDDAY. CANOPY OF MID AND
HIGH LVL CLOUDS CONTD WORKING EWD OUT OF THE FA THIS AFTN...YIELDING
A GOOD BIT OF SUNSHINE. THIS HAS ALLOWED SOME DESTABILIZATION ACRS
WRN AR THIS AFTN JUST AHEAD OF A CDFNT IN THE VCNTY OF THE AR/OK
BRDR. LATEST DATA SUGGEST SBCAPES OF 1500-2000 J/KG AHEAD OF THE FNT
OVR THE WRN HALF OF OUR FA.
HI RES MODEL DATA CONTS TO INDC THAT SCTD CONVECTION WL DVLP AHEAD
OF THE FNTL BNDRY LATE THIS AFTN OVR WRN AR. ANY STORMS THAT CAN GET
BETTER ORGANIZED LATE THIS AFTN WL HAVE THE POTENTIAL TO PRODUCE
LARGE HAIL AND LOCALIZED DAMAGING WIND GUSTS...ESP WHERE AFTN
HEATING HAS BEEN MAXIMIZED.
THE ACTIVITY WL THEN TRANSLATE GRADUALLY EWD INTO THE CNTRL/ERN PART
OF THE STATE LATER THIS EVENING. CURRENT INDICATIONS ARE THAT THE
CONVECTION WL DIMINISH IN INTENSITY/COVERAGE LATER TNGT WITH THE
LOSS OF DAYTIME HEATING.
THE AFOREMENTIONED FNTL BNDRY WL SHIFT JUST SE OF AR BY SUN BEFORE
STALLING OUT. EXPECT MAINLY DRY CONDS IN MOST AREAS...WITH JUST A
SLGT CHC OF SHRA/TSRA OVR FAR SERN AR. RAIN CHCS WL RETURN TO THE FA
FM THE SW SUN NGT AS A NEW STORM SYS FORMS OVR TX...ALONG THE
STALLED FNT. GOOD RAIN CHCS WL CONT ON MON...BUT WL SEE A GRADUAL
DCRS IN POPS FM THE NW MON AFTN AS THE LOW PRES TRACKS E OF AR. HIGH
PRES WL BRING DRIER CONDS TO THE REGION STARTING MON NGT.
&&
.LONG TERM...TUESDAY THROUGH SATURDAY
AN UPPER RIDGE IS EXPECTED OVER THE ROCKIES TO BEGIN THE LONG TERM
PERIOD WITH AN UPPER TROUGH OVER THE EASTERN U.S. AN UPPER LOW WILL
DROP THROUGH THE GREAT LAKES WEDNESDAY AND THURSDAY. THE UPPER RIDGE
WILL THEN MOVE INTO THE PLAINS FOR FRIDAY AND SATURDAY.
OVERALL IT LOOKS TO BE DRY THROUGH THE EXTENDED PERIOD. THE AXIS OF
THE UPPER RIDGE IS EXPECTED TO BE OVER ARKANSAS BY SATURDAY NIGHT. A
PROLONGED PERIOD OF NORTHWEST FLOW WILL BE OVER ARKANSAS UNTIL THIS
RIDGE MOVES OVER THE STATE. EXPECT HIGHS IN THE 70S AND LOWS IN THE
40S AND 50S.
&&
.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&
SHORT TERM...44 / LONG TERM...51
Hazardous weather outlook, Apr 30, 1:55 PM CST, 10 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
255 PM CDT SAT APR 30 2016
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-011000-
BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD-
INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY-
FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND-
SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT-
JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA-
CALHOUN-BRADLEY-DREW-
255 PM CDT SAT APR 30 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
LATE THIS AFTERNOON AND EVENING ADDITIONAL THUNDERSTORMS ARE
EXPECTED TO DEVELOP ACROSS PORTIONS OF CENTRAL ARKANSAS...THOUGH
THESE WILL BE SOMEWHAT ISOLATED TO SCATTERED IN NATURE. THE
ATMOSPHERE WILL SUPPORT SOME STRONG TO SEVERE STORMS AND THE MAIN
THREAT WILL BE LARGE HAIL.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
&&
VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV/LZK.
51
In the hours before
Local storm report, Apr 30, 8:25 PM CST, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
925 PM CDT SAT APR 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM HAIL CHEROKEE VILLAGE 36.29N 91.57W
04/30/2016 E1.00 INCH FULTON AR PUBLIC
&&
JHOODLocal storm report, Apr 30, 8:32 PM CST, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
932 PM CDT SAT APR 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM HAIL MOUNTAIN HOME 36.34N 92.38W
04/30/2016 E0.50 INCH BAXTER AR AMATEUR RADIO
HALF INCH DIAMETER HAIL FELL NEAR BAXTER COUNTY REGIONAL
HOSPITAL.
&&
57Local storm report, Apr 30, 8:38 PM CST, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
938 PM CDT SAT APR 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM HAIL ASH FLAT 36.22N 91.61W
04/30/2016 E1.00 INCH SHARP AR SOCIAL MEDIA
&&
57Local storm report, Apr 30, 8:55 PM CST, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
955 PM CDT SAT APR 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0924 PM HAIL 2 NW EVENING SHADE 36.09N 91.65W
04/30/2016 E1.00 INCH SHARP AR SOCIAL MEDIA
&&
57Local storm report, Apr 30, 8:56 PM CST, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
956 PM CDT SAT APR 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM FUNNEL CLOUD 4 NW MORRILTON 35.20N 92.79W
04/30/2016 CONWAY AR TRAINED SPOTTER
0720 PM FUNNEL CLOUD 4 NNE MORRILTON 35.21N 92.71W
04/30/2016 CONWAY AR TRAINED SPOTTER
0733 PM FUNNEL CLOUD 4 N PLUMERVILLE 35.22N 92.64W
04/30/2016 CONWAY AR TRAINED SPOTTER
&&
JHOODSpecial weather statement, Apr 30, 11:57 PM CST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1257 AM CDT SUN MAY 1 2016
ARZ007-016-010615-
INDEPENDENCE AR-SHARP AR-
1257 AM CDT SUN MAY 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN INDEPENDENCE AND
SOUTH CENTRAL SHARP COUNTIES UNTIL 115 AM CDT...
AT 1257 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR STRAWBERRY...OR 16 MILES NORTHEAST OF BATESVILLE...MOVING EAST AT
35 MPH.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
AETNA...
LAT...LON 3585 9148 3594 9150 3599 9135 3593 9135
3589 9136 3589 9124
TIME...MOT...LOC 0557Z 253DEG 37KT 3591 9140
46Flood, Yell
- When
- May 1, 12:00 AM CST to May 2, 10:45 AM CST
- Where
- Yell County, 1.29 mi WNW of Danville to 1.13 mi WNW of Danville
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 35.059, -93.400
Heavy rains from April kept the river stage in flood into the first part of May.
Flood, Saline
- When
- May 1, 12:00 AM CST to 6:06 AM CST
- Where
- Saline County, 1.61 mi SW of Benton Saline Co Arp to 1.49 mi SW of Benton Saline Co Arp
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 34.556, -92.623
Heavy rains from April kept the river stage in flood into the first part of May.
Flood, Clark
- When
- May 1, 12:00 AM CST to 8:00 AM CST
- Where
- Clark County, 4.6 mi WSW of Britts to 4.23 mi WSW of Britts
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 33.880, -93.306
Heavy rains from April kept the river stage at Boughton on the Little Missouri River in flood into the first part of May.
Flood, Clark
- When
- May 1, 12:00 AM CST to 9:00 PM CST
- Where
- Clark County, 1.26 mi E of Arkadelphia to 1.35 mi E of Arkadelphia
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 34.123, -93.048
Heavy rains from April kept the Ouachita River stage at Arkadelphia in flood into the first part of May.
Flood, Woodruff
- When
- May 1, 12:00 AM CST to May 11, 4:00 AM CST
- Where
- Woodruff County, 0.79 mi SW of Riverside to 0.65 mi NNE of Cavell
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 35.273, -91.241
Heavy rain at the end of April led to flooding at the beginning of May in Patterson on the Cache River.
Flood, Arkansas
- When
- May 1, 11:00 AM CST to May 14, 11:00 AM CST
- Where
- Arkansas County, 85.02 mi SW of Vallier to 84.76 mi SW of Vallier
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 33.599, -92.824
Heavy rains surged the Ouachita River stage at Camden into flood for the first part of May.
Flood, Woodruff
- When
- May 1, 4:00 PM CST to May 8, 9:15 AM CST
- Where
- Woodruff County, 2.39 mi WNW of Augusta to 1.59 mi WSW of Ruffwood
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 35.290, -91.410
Heavy rain at the end of April led to flooding at the beginning of May in Augusta on the White River.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in Utah, May 1, 20161 death · $1.0 million · 79 kt wind · 1 event
- Flash Flood and Hail in Kentucky, May 1, 20161 death · $52,000 · 1 in hail · 5 events
- Flash Flooding and Hail in West Virginia, May 1 to 2, 2016$357,000 · 2 in hail · 37 events
- Hail and Damaging Winds in North Carolina, May 1, 2016$360,000 · 2 in hail · 16 events
- Drought in Guam, May 1 to 31, 2016$250,000 · 3 events
- Flash Flood and Hail in Kentucky, May 1, 2016$120,000 · 2.75 in hail · 9 events
- Flooding in Iowa, May 1 to 9, 2016$150,000 · 4 events
- Flash Flooding and Hail in Louisiana, May 1, 2016$100,000 · 1.75 in hail · 12 events
- Hail and Damaging Winds in Kentucky, May 1, 2016$54,000 · 1.5 in hail · 18 events
- Hail and Damaging Winds in Illinois, May 1, 2016$46,000 · 3 in hail · 13 events
- Flash Flooding and Flooding in Kentucky, May 1, 2016$18,000 · 1.75 in hail · 19 events
- Damaging Winds in Mississippi, May 1, 2016$32,000 · 50 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 638937, 638938, 638940, 638941, 638946, 638942, 638947.